Raising Opioid Awareness In Niagara

“We encourage all residents of Niagara to learn more about how to prevent, recognize and respond to an overdose.”

A News Alert from Niagara Region’s Emergency Medical Services – Niagara EMS

Posted December 21, 2016 on Niagara At Large

Niagara Region, Ontario  – Opioid misuse is a growing concern. Opioids are also called narcotics. Niagara EMS would like to ensure the public are aware of the signs and symptoms of an opioid overdose:images23wewgtn

  • Slow breathing and heart rate
  • Severe drowsiness
  • Cold, clammy skin which may appear blue in colour
  • Very small pupils
  • Not responsive to shouting or shaking

If you witness someone who shows the signs and symptoms above, or signs of distress, always call 9-1-1, as it is a medical emergency.

Narcan (Naloxone) is a medication administered to temporarily reverse the symptoms of an opioid overdose. Narcan is available for free at several locations such as Positive Living Niagara and some pharmacies.

If Narcan is available during an overdose, administer the first dose, and then always call 9-1-1. Niagara EMS paramedics are highly trained to identify and treat medication and substance overdoses. Monitor the person, as a second dose may be required if signs and symptoms reappear.  

A group of local agencies have come together to help prevent further overdoses and deaths by increasing opioid awareness through education. We encourage all residents of Niagara to learn more about how to prevent, recognize and respond to an overdose.

For more information on opioid overdose, visit facethefentanyl.ca

NIAGARA AT LARGE encourages you to join the conversation by sharing your views on this post in the space below the Bernie quote.

A reminder that we only post comments by individuals who also share their first and last names.

For more news and commentary from Niagara At Large – an independent, alternative voice for our greater binational Niagara region – become a regular visitor and subscriber to NAL at www.niagaraatlarge.com .

 “A politician thinks of the next election. A leader thinks of the next generation.” – Bernie Sanders

 

Advertisements

One response to “Raising Opioid Awareness In Niagara

  1. The one vital symptom that was not mentioned in the list is DEATH.

    For example, in Vancouver….NINE deaths on December 12th….NINE deaths on December 16th…….THIRTEEN deaths on December 18th.
    Drugs like fentanyl are made to treat intractable pain like cancer, not for kicks, but they are getting mixed with other supposedly innocuous drugs and many are not aware of what they are taking. If you don’t get narcan in time, you die, Simple as that.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s